Jump to content

Betablocker


villen
 Share

Recommended Posts

I don't know if this is possible or not, but had a thought when I read this. I have seen this question before and wonder if this is the reason: I (and seems like many others here) had palpitations for a few years before my POTS onset. Maybe some people got on betablockers to treat the palps and then had a POTS onset - not because of the betas though - just chronologically seems like that. I never got on betas (not yet) bc I was pregnant when my palps got more frequent/bad, and I didn't want to take anything. So, my POTS onset was pregnancy/postpartum.

Link to comment
Share on other sites

I don't believe they cause POTS, but many POTS patients can't tolerate betas at all - often it lowers BP too much, but there are other reaons too. If you're taking a beta blocker, you may want to talk to your dr about switching it for another medicine and see if you feel better. Another option is to take the beta with a medicine that raises BP like florinef or midodrine.

Link to comment
Share on other sites

I do not think that a betablocker can cause POTS but as mentioned on other?s answers, many POTS patients cannot tolerate betas... Furthermore, as an adrenal problem can be related to POTS, those with an adrenal issue should avoid betablockers (it lowers BP and aldosterone levels too).

If you do not want to use it, better talk with your doctor about it in order to find another option.

Tessa

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...